Alert archive / Montana / Wind Chill Advisories in 2008

Wind Chill Advisory 1, NWS Missoula, MT

January 19, 20087 counties in Montana

NWS Missoula, MT issued this wind chill advisory at Jan 19, 2008, 2:29 PM MST for 7 counties in Montana. It took effect at Jan 20, 2008, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2008, 2:29 PM MST (21:29 UTC)
In effect from
Jan 20, 2008, 5:00 AM MST
Expired
Jan 20, 2008, 4:58 AM MST
In force
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 44 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 7:38 AM MST, 6 hours 51 minutes earlier.

Area forecast discussion, Jan 19, 7:38 AM MST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
738 AM MST SAT JAN 19 2008

.UPDATE...FORECAST WILL BE UPDATED TO ADJUST TIMINGS OF WINTER
WEATHER PRODUCTS.

&&

.DISCUSSION...PRE-FRONTAL SNOW THAT SET UP OVER MISSOULA AND BUTTE HAS
ENDED FOR THE TIME BEING THIS MORNING. SINCE THIS DIDNT SET UP
OVER NORTHWEST MONTANA...WILL PUSH BACK ADVISORIES FOR THESE AREAS
UNTIL THIS AFTERNOON. WILL ALSO ADD FOG TO AREAS EFFECTED BY IT
THIS MORNING. FOG SHOULD DISSIPATE BY LATE MORNING.

&&

.AVIATION...A STRONG ARCTIC SYSTEM WILL BEGIN TO PUSH IN THIS AFTERNOON
OVER NORTHWEST MONTANA AND THIS EVENING IN SOUTHWEST AND WEST
CENTRAL MONTANA. THIS WILL CAUSE CEILINGS AND VISIBILITIES TO DROP
THROUGH THE AS PRECIPITATION INCREASES. STRONG NORTHEAST WINDS
WILL DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS WESTERN
MONTANA. MOUNTAIN AND PASS OBSCURATIONS AND GUSTY WINDS ALONG THE
CONTINENTAL DIVIDE ARE ALSO EXPECTED SATURDAY.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST
     SUNDAY FOR BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE
     REGION.

     SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY FOR
     BITTERROOT/SAPPHIRE MOUNTAINS.

     SNOW AND BLOWING SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM
     MST SUNDAY FOR KOOTENAI/CABINET REGION-LOWER CLARK FORK
     REGION.

     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST
     SUNDAY FOR MISSOULA/BITTERROOT VALLEYS.

     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
     SUNDAY FOR FLATHEAD/MISSION VALLEYS.

     WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY
     FOR WEST GLACIER REGION.

ID...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY FOR
     NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS.

     SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM
     PST SUNDAY FOR LOWER HELLS CANYON/SALMON RIVER REGION-
     OROFINO/GRANGEVILLE REGION.

&&

UPDATE...STEGEMILLER
AVIATION...FOSTER/RPN
Hazardous weather outlook, Jan 18, 2:42 PM MST, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
242 PM MST FRI JAN 18 2008

IDZ007-008-191200-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
142 PM PST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CLOUDS WILL BE INCREASING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN IMPRESSIVE WEATHER SYSTEM DIGGING SOUTH ACROSS THE PACIFIC
NORTHWEST SATURDAY WILL BRING LIGHT SNOW TO CENTRAL IDAHO SATURDAY.
MODERATE SNOWFALL IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING
AS AN ARCTIC FRONT PASSES THE AREA. NORTHEAST WINDS WILL BE
INCREASING AS A VERY COLD AIR MASS SPILLS OVER THE CENTRAL IDAHO
MOUNTAINS CREATING AREAS OF BLOWING SNOW SUNDAY MORNING.

TEMPERATURES WILL REMAIN WELL BELOW NORMAL VALUES MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-191200-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
242 PM MST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO ACTIVE WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN IMPRESSIVE WEATHER SYSTEM DIGGING SOUTH ACROSS THE PACIFIC
NORTHWEST SATURDAY WILL BRING LIGHT SNOW TO LEMHI COUNTY. MODERATE
SNOWFALL IS POSSIBLE SATURDAY NIGHT INTO SUNDAY OVER HIGHER TERRAIN.
NORTHEAST WINDS WILL BE INCREASING AS AN ARCTIC AIR MASS SPILLS
OVER THE MONTANA BORDER CREATING AREAS OF BLOWING SNOW SUNDAY...AND
BITTERLY COLD WIND CHILLS SUNDAY NIGHT AND MONDAY.

WINDS ARE EXPECTED DECREASE MONDAY...BUT VERY COLD AIR WILL
REMAIN OVER THE AREA THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Chill Advisories in Montana, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.